Alert archive / Tennessee / Special Weather Statements in 2020
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jan 14, 2020, 2:21 AM CST for 4 counties in Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2020, 2:21 AM CST (08:21 UTC)
- Expired
- Jan 14, 2020, 3:00 AM CST
- In force
- 39 min
- Issued by
- NWS Nashville, TN
Counties Bedford County, TN, Giles County, TN, Lawrence County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554
WWUS84 KOHX 140821
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
221 AM CST Tue Jan 14 2020
TNZ058-060-061-075-094-095-140900-
Lawrence TN-Lewis TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
221 AM CST Tue Jan 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS...MARSHALL...
LAWRENCE...SOUTHERN MAURY...GILES AND WESTERN BEDFORD COUNTIES UNTIL
300 AM CST...
At 220 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Waynesboro to 7 miles west of
Loretto. Movement was east at 45 mph.
Pea size hail will be possible with these storms.
Locations impacted include...
Shelbyville, Lewisburg, Lawrenceburg, Pulaski, Loretto, Summertown,
Ardmore, Cornersville, St. Joseph, Elkton, Minor Hill, Ethridge,
Lynnville, Henryville, Culleoka, Belfast, Goodspring, Leoma, Deason
and Westpoint.
This includes Interstate 65 between mile markers 1 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3500 8758 3543 8758 3563 8643 3533 8645
3536 8649 3535 8653 3537 8659 3533 8660
3531 8668 3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 0820Z 266DEG 40KT 3537 8757 3508 8758
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jan 13, 10:39 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 13, 10:39 PM CST, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1039 PM CST Mon Jan 13 2020 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... A few cells are finally crossing the Alabama border into Middle Tennessee, including one warned thunderstorm near Waynesboro. A warm front situated to our immediate south continues to push moisture northward into Middle Tennessee, so look for showers and a few storms to spread deeper into the mid state throughout the evening and overnight. Evening sounding from OHX shows a stable atmosphere still in place, but also significantly wetter than 24 hours ago, especially in the sfc-700 mb layer. Hourly grids are holding up well. Temperatures won't drop much further, and will even begin to rise later on as the warm front inches closer. There are no forecast changes planned at this time. Will closely monitor the hourly grids to make sure we stay on track. && .AVIATION... 06Z TAF DISCUSSION. MVFR conditions have settled into Middle TN for the night, but IFR is possible for sunrise as showers/vcts are expected to develop by 09-10Z. Look for conditions to improve back to MVFR by about 18Z/Tue. Winds will be light and changing to southwesterly overnight. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........Unger
Hazardous weather outlook, Jan 13, 5:07 AM CST, 21 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 507 AM CST Mon Jan 13 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-141115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 507 AM CST Mon Jan 13 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Rain and scattered thunderstorms are expected to develop later tonight. A few storms could produce hail, mainly along and south of Interstate 40. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Rain and scattered thunderstorms are expected to continue into early Tuesday morning. A few of these storms could produce hail, mainly along and south of Interstate 40. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible later tonight into early Tuesday morning. Schaper
In the hours before
Special weather statement, Jan 13, 8:34 PM CST, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
834 PM CST Mon Jan 13 2020
TNZ059-140300-
Williamson TN-
834 PM CST Mon Jan 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILLIAMSON COUNTY UNTIL
900 PM CST...
At 834 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Spring Hill, or 10 miles north of Columbia, moving
northeast at 55 mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Franklin, Brentwood, Spring Hill, Nolensville, Thompson's Station and
Leipers Fork.
This includes the following highways...
Interstate 65 between mile markers 55 and 73.
Interstate 840 between mile markers 15 and 33.
LAT...LON 3603 8678 3598 8667 3597 8662 3594 8662
3592 8663 3590 8662 3575 8690 3576 8693
3578 8693 3577 8695 3578 8695 3578 8696
3577 8697 3583 8716 3604 8686
TIME...MOT...LOC 0234Z 232DEG 49KT 3577 8707
27Local storm report, Jan 13, 8:44 PM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
844 PM CST MON JAN 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 9 SSW HOHENWALD 35.43N 87.61W
01/13/2020 M0.75 INCH LEWIS TN FIRE DEPT/RESCUE
&&
EVENT NUMBER OHX2000029
UNGERLocal storm report, Jan 13, 8:46 PM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
846 PM CST MON JAN 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 8 SSW HOHENWALD 35.44N 87.59W
01/13/2020 M0.75 INCH LEWIS TN SOCIAL MEDIA
&&
EVENT NUMBER OHX2000030
UNGERSpecial weather statement, Jan 14, 12:14 AM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
1214 AM CST Tue Jan 14 2020
TNZ024-025-057-059-140700-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-
1214 AM CST Tue Jan 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON...NORTHWESTERN
WILLIAMSON...SOUTHEASTERN HUMPHREYS AND NORTHERN HICKMAN COUNTIES
UNTIL 100 AM CST...
At 1214 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Hurricane Mills to near
Centerville. Movement was northeast at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Dickson, Centerville, Burns, Fairview, Bon Aqua, Pinewood, Lyles,
Nunnelly and Bucksnort.
This includes the following highways...
Interstate 40 between mile markers 145 and 184.
Interstate 840 between mile markers 1 and 8.
LAT...LON 3618 8755 3606 8718 3605 8718 3605 8715
3601 8704 3600 8704 3576 8749 3582 8772
3584 8772 3584 8781
TIME...MOT...LOC 0614Z 228DEG 35KT 3588 8774 3583 8745
SchaperSpecial weather statement, Jan 14, 1:00 AM CST, 1 hour 21 minutes before
Special Weather Statement National Weather Service Nashville TN 100 AM CST Tue Jan 14 2020 TNZ024>027-057-059-060-140745- Hickman TN-Williamson TN-Dickson TN-Davidson TN-Humphreys TN- Maury TN-Cheatham TN- 100 AM CST Tue Jan 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAVIDSON...SOUTHERN DICKSON...NORTH CENTRAL MAURY...NORTHWESTERN WILLIAMSON... SOUTHEASTERN CHEATHAM...EAST CENTRAL HUMPHREYS AND NORTHEASTERN HICKMAN COUNTIES UNTIL 145 AM CST... At 1259 AM CST, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles southeast of McEwen to 7 miles west of Centerville. Movement was northeast at 55 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Franklin, Dickson, Ashland City, Centerville, Forest Hills, White Bluff, Kingston Springs, Thompson's Station, Pegram, Burns, Bellevue, Fairview, Charlotte, Bon Aqua, Bells Bend, Primm Springs, Lyles, Natchez Trace At Highway 96, Pinewood and Beaman Park. This includes the following highways... Interstate 40 between mile markers 156 and 202. Interstate 24 near mile marker 33. Interstate 840 between mile markers 1 and 21. LAT...LON 3634 8689 3584 8686 3573 8759 3609 8760 TIME...MOT...LOC 0659Z 244DEG 49KT 3603 8757 3576 8757 Schaper
Special weather statement, Jan 14, 2:21 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
221 AM CST Tue Jan 14 2020
TNZ058-060-061-075-094-095-140900-
Lawrence TN-Lewis TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
221 AM CST Tue Jan 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS...MARSHALL...
LAWRENCE...SOUTHERN MAURY...GILES AND WESTERN BEDFORD COUNTIES UNTIL
300 AM CST...
At 220 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Waynesboro to 7 miles west of
Loretto. Movement was east at 45 mph.
Pea size hail will be possible with these storms.
Locations impacted include...
Shelbyville, Lewisburg, Lawrenceburg, Pulaski, Loretto, Summertown,
Ardmore, Cornersville, St. Joseph, Elkton, Minor Hill, Ethridge,
Lynnville, Henryville, Culleoka, Belfast, Goodspring, Leoma, Deason
and Westpoint.
This includes Interstate 65 between mile markers 1 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3500 8758 3543 8758 3563 8643 3533 8645
3536 8649 3535 8653 3537 8659 3533 8660
3531 8668 3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 0820Z 266DEG 40KT 3537 8757 3508 8758
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:17 PM CST | Special Weather Statement | OHX | Wayne | 43 min |
| Jan 13, 7:38 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 37 min |
| Jan 13, 8:09 PM CST | Special Weather Statement | OHX | Maury | 36 min |
| Jan 13, 8:34 PM CST | Special Weather Statement | OHX | Williamson | 26 min |
| Jan 14, 12:14 AM CST | Special Weather Statement | OHX | Hickman | 46 min |
| Jan 14, 1:00 AM CST | Special Weather Statement | OHX | Cheatham, Dickson, Hickman, Williamson | 45 min |
| Jan 14, 1:13 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 15 min |
| Jan 14, 2:02 AM CST | Areal Flood Advisory | OHX | Davidson | 106 min |
| Jan 14, 2:05 AM CST | Areal Flood Advisory | OHX | Wayne | 3 hr |
| Jan 14, 3:23 AM CST | Areal Flood Advisory | OHX | Giles, Lawrence | 112 min |
| Jan 14, 8:15 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 36 hr |
| Jan 14, 3:01 PM CST | River Flood Advisory | OHX | Giles | 13 hr |
| Jan 14, 5:23 PM CST | River Flood Advisory | OHX | Lawrence | 7 hr |
Nearby
Special Weather Statements in Tennessee, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.